Translator Disclaimer
December 2019 On the derivatives of the integer-valued polynomials
Bakir Farhi
Funct. Approx. Comment. Math. 61(2): 227-241 (December 2019). DOI: 10.7169/facm/1786

Abstract

In this paper, we study the derivatives of an integer-valued polynomial of a given degree. Denoting by $Int_n(\mathbb{Z})$ the set of the integer-valued polynomials with degree $\leq n$, we show that the smallest positive integer $c_n$ satisfying the property: $\forall P \in Int_n(\mathbb{Z}), c_n P' \in Int_n(\mathbb{Z})$ is $c_n = \lcm(1 , 2 , \dots , n)$. As an application, we deduce an easy proof of the well-known inequality $\lcm(1 , 2 , \dots , n) \geq 2^{n - 1}$ ($\forall n \geq 1$). In the second part of the paper, we generalize our result for the derivative of a given order. Leaning on this study, we conclude the paper by determining, for a given natural number $n$, the smallest positive integer $\lambda_n$ satisfying the property: $\forall P \in Int_n(\mathbb{Z})$, $\forall k \in \mathbb{N}$: $\lambda_n P^{(k)} \in Int_n(\mathbb{Z})$.

Citation

Download Citation

Bakir Farhi. "On the derivatives of the integer-valued polynomials." Funct. Approx. Comment. Math. 61 (2) 227 - 241, December 2019. https://doi.org/10.7169/facm/1786

Information

Published: December 2019
First available in Project Euclid: 26 October 2019

zbMATH: 07149358
MathSciNet: MR4042392
Digital Object Identifier: 10.7169/facm/1786

Subjects:
Primary: 11A05, 13F20

Rights: Copyright © 2019 Adam Mickiewicz University

JOURNAL ARTICLE
15 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.61 • No. 2 • December 2019
Back to Top